Check sibling questions

Ex 8.2, 7 - A milkman sold two of his buffaloes for Rs 20,000 each

Ex 8.2, 7 - Chapter 8 Class 8 Comparing Quantities - Part 2
Ex 8.2, 7 - Chapter 8 Class 8 Comparing Quantities - Part 3
Ex 8.2, 7 - Chapter 8 Class 8 Comparing Quantities - Part 4
Ex 8.2, 7 - Chapter 8 Class 8 Comparing Quantities - Part 5
Ex 8.2, 7 - Chapter 8 Class 8 Comparing Quantities - Part 6
Ex 8.2, 7 - Chapter 8 Class 8 Comparing Quantities - Part 7

Introducing your new favourite teacher - Teachoo Black, at only ₹83 per month


Transcript

Ex 8.2, 7 A milkman sold two of his buffaloes for Rs 20,000 each. On one he made a gain of 5% and on the other a loss of 10%. Find his overall gain or loss. (Hint: Find CP of each) Given, Selling Price of buffalos = 20000 each Total Selling price (SP) = 2 × Selling price of 1 buffalo = 2 × 20000 = 40000 Total Cost Price (CP) = Cost Price of first buffalo + Cost price of Second buffalo Cost Price of first Buffalo Selling Price = 20000 Gain Percentage = 5% Let the cost Price = 𝑥 We know that, Gain = Selling Price − Cost Price Gain = 20000 − 𝑥 Also, Gain Percentage = 𝐺𝑎𝑖𝑛/(𝐶𝑜𝑠𝑡 𝑃𝑟𝑖𝑐𝑒) × 100 5 = (20000 − 𝑥)/𝑥 × 100 5𝑥 = (20000 − x) × 100 5𝑥 = 200000 − 100x 5x + 100𝑥 = 2000000 105𝑥 = 2000000 x = 2000000/105 Cost Price of first Buffalo Selling Price = 20000 Gain Percentage = 5% Let the cost Price = 𝑥 We know that, Gain = Selling Price − Cost Price Gain = 20000 − 𝑥 Also, Gain Percentage = 𝐺𝑎𝑖𝑛/(𝐶𝑜𝑠𝑡 𝑃𝑟𝑖𝑐𝑒) × 100 5 = (20000 −𝑥)/𝑥 × 100 Cost Price of second Buffalo Selling Price = 20000 Loss Percentage = 10% Let the cost Price = y We know that, Loss = Cost Price − Selling Price Loss = y − 20000 Also, Loss Percentage = 𝐿𝑜𝑠𝑠/(𝐶𝑜𝑠𝑡 𝑃𝑟𝑖𝑐𝑒) × 100 10 = (𝑦 − 20000)/𝑦 × 100 5𝑥 = (20000 − x) × 100 5𝑥 = 200000 − 100x 5x + 100𝑥 = 2000000 105𝑥 = 2000000 x = 2000000/105 10y = (y − 20000) × 100 10y = 100y − 2000000 10y – 100y = −2000000 − 90y = −2000000 90y = 2000000 y = 2000000/90 ∴ Cost Price of first buffalo = Rs 2000000/105 & Cost Price of Second buffalo = Rs 2000000/90 Putting values in equation (1) Total Cost Price (CP) = Cost Price of first buffalo + Cost Price of Second Buffalo = 2000000/90 + 2000000/105 = 2000000 (1/90 " + " 1/105) = 2000000 ((105 + 90)/(105 × 9)) = 2000000 (195/(105 × 90)) = 200000 (195/(105 × 9)) = 200000 (65/(105 × 3)) = 200000 (13/(21 × 3)) = 2600000/63 = 41269.83 ∴ SP = Rs 40,000 & CP = Rs 41,269.83 Since CP > SP, He Made a loss Loss = CP − SP = 41269.83 − 40000 = 1269.83 ∴ His overall loss is of Rs 1,269.83

Davneet Singh's photo - Co-founder, Teachoo

Made by

Davneet Singh

Davneet Singh has done his B.Tech from Indian Institute of Technology, Kanpur. He has been teaching from the past 12 years. He provides courses for Maths, Science, Social Science, Physics, Chemistry, Computer Science at Teachoo.